# SDR 2020FA0000102

- Difficulty date: May 10, 2019
- Submitted: January 29, 2020
- Operation: General aviation
- Aircraft: N3916S
- Make and model: Cessna 172E
- Aircraft serial: 17251116
- Engine: Cont O300E
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SA10200A20P
- Part serial: 20B1339689
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED A LOUD POP/BANG.  THEN RPM DROPPED TO 1200 AND LOSS OF POWER.  APPROXIMATELY 30 SECONDS, RPM DROPPED TO 400, THEN ENGINE STOPPED, ACFT LANDED SAFELY IN FIELD.  INSPECTION, ONCE COWLING WAS REMOVED (DAMAGE NEAR NR 3 CYLINDER).  CYLINDER HAD SEPARATED CENTER OF CYLINDEDR BASE AREA.
